Missouri, 2010

Funnel Cloud in Missouri, June 26, 2010

June 26, 2010 · NWS PAH · 1 event in 1 county or zone

An isolated thunderstorm developed in a highly unstable air mass with weak vertical wind shear. Mid-level winds were very light due to the presence of a ridge aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An isolated thunderstorm developed in a highly unstable air mass with weak vertical wind shear. Mid-level winds were very light due to the presence of a ridge aloft. Surface winds were from the southwest, providing heat and moisture to the storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:24 PM CST, 2 hours earlier.

Area forecast discussion, Jun 26, 5:24 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT SAT JUN 26 2010

.UPDATE...
UPDATED FOR THE 00Z TAF ISSUANCE.

&&

.DISCUSSION...
HEAT THROUGH SUNDAY FOLLOWED BY A GOOD CHANCE OF THUNDERSTORMS
BEGINNING SUN NIGHT...REMAIN THE PRIMARY FORECAST FOCUS FOR THIS
PACKAGE. SUNDAY SHOULD BE AN ALMOST CARBON COPY OF TODAY WITH HEAT
INDICES AGAIN IN THE 100 TO 105 RANGE. SIGNIFICANT WEATHER PATTERN
CHANGES THEREAFTER WILL BRING A BREAK FROM THE HEAT FOR MUCH OF
THE NEW WORK WEEK AS THE STRONGEST COLD FRONT IN A FEW WEEKS
PUSHES SOUTH ACROSS THE FA.

ECMWF...GFS AND NAM MODELS ALL HAVE COLD FRONT OVER NW MO MIDDAY
SUNDAY...BUT THE GFS LAGS THE FRONT/CONVECTION MORE THEREAFTER WITH
THE ECMWF BEING IN BETWEEN THE GFS AND NAM ON THE FRONTS PROGRESSION
WILL LEAN MORE TOWARD THE BIT FASTER ECMWF/NAM SOLUTION WHICH ALSO
ALIGNS MORE WITH THE ONGOING FORECAST.

SUNDAY NIGHT AND MONDAY MORNING SHOULD OFFER THE BEST CHANCE OF RAIN
WITH THE FRONT PROGRESSING SOUTH ACROSS THE FA...TO NEAR THE OH
RIVER BY MONDAY EVENING AND SOUTH INTO AR AND TN BY TUE MORNING.
WILL BUMP POPS TO THE LIKELY CATEGORY SUN NIGHT ACROSS THE NORTH AND
TREND TOWARD LESSER POPS BY MON PM ACROSS THE NORTH TO HIGHER POPS
ACROSS THE SE TO BETTER ALIGN WITH THE FRONTS EXPECTED PROGRESSION.
WILL KEEP A SLIGHT CHANCE ACROSS THE SE ONLY MON EVE...WITH A DRY
FORECAST THEREAFTER FOR THE ENTIRE FA. GIVEN THE TIMING OF THE
SYSTEM AND LIMITED DYNAMICS...THE SEVERE POTENTIAL LOOKS MINIMAL.

TWEAKED TEMPS DOWN A DEGREE TONIGHT GIVEN LAST NIGHTS VALUES
..OTHERWISE ONGOING TEMPS LOOK GOOD.

FOR TUESDAY THROUGH THE END OF THE FORECAST...HIGH PRESSURE WILL
SETTLE IN OVER THE UPPER MIDWEST/GREAT LAKES REGION ACCORDING TO
BOTH GFS AND ECMWF. THIS WILL KEEP OUR REGION IN A NORTHEAST TO EAST
FLOW THROUGH THE END OF THE WORK WEEK...THUS PROVIDING A DRY AND
COOLER WEATHER PATTERN. LATEST MEX GUIDANCE IS THUS TRENDING
COOLER...AND TWEAKED TEMPS AND DEW POINTS DOWN A LITTLE...AND
SOMETIMES SEVERAL DEGREES...THROUGHOUT THE EXTENDED.

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE NEXT 24
HOURS. ISOLATED TSRA ARE POSSIBLE AT THE KPAH SITE THROUGH 02Z. OTHERWISE
ONLY OTHER ISSUE WILL BE SOME SLY WIND GUSTS UP TO 20KTS POSSIBLE
BY LATE MORNING ON SUNDAY ALONG WITH A SLIGHTLY BETTER CHC AT TSRA
FROM 16Z ON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP/RJP
Hazardous weather outlook, Jun 26, 2:55 AM CST, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT SAT JUN 26 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE TODAY
INTO EARLY THIS EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF SOUTHEAST
MISSOURI AND WESTERN KENTUCKY THIS AFTERNOON. HOWEVER...ANY STORMS
THAT DO FORM SHOULD STAY BELOW SEVERE LEVELS.

MINOR TO MODERATE FLOODING IS OCCURRING ALONG PORTIONS OF THE
WABASH AND MISSISSIPPI RIVERS. PLEASE REFER TO THE FLOOD WARNINGS
AND STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE AGAIN
SUNDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...SUNDAY NIGHT...AND
MONDAY AS A COLD FRONT APPROACHES...AND THEN MOVES ACROSS THE
REGION. ISOLATED SEVERE STORMS CANNOT BE RULED OUT DURING THAT
TIME.

ALSO...MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ON
PARTS OF THE WABASH AND MISSISSIPPI RIVERS...AS DETAILED IN THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 3:22 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT SAT JUN 26 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-270930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
422 PM CDT SAT JUN 26 2010

...HEAT INDICES FROM 100 TO 105 DEGREES EXPECTED AGAIN ON SUNDAY...

SOUTHWEST WINDS WILL CONTINUE TO BRING THE HEAT AND HUMIDITY BACK
FOR THE REST OF THE WEEKEND. HIGH TEMPERATURES IN THE MID 90S WILL
COMBINE WITH THE MUGGY AIR...CREATING HEAT INDEX VALUES BETWEEN
100 AND 105 DEGREES ON SUNDAY...MAINLY FROM MID AFTERNOON INTO
EARLY EVENING. OVERNIGHT LOWS WILL ONLY FALL OFF INTO THE MIDDLE TO
UPPER 70S.

THE DURATION OF THIS HEAT WAVE WILL BE SHORTENED BY A COLD FRONT
THAT IS EXPECTED TO CROSS OUR REGION ON MONDAY.

IF YOU ARE PLANNING OUTDOOR ACTIVITIES SUNDAY...BE SURE TO BRING
ALONG PLENTY OF NON ALCOHOLIC BEVERAGES. TAKE FREQUENT REST BREAKS
IN THE SHADE OR IN AN AIR CONDITIONED PLACE. MAKE SURE OUTDOOR
PETS HAVE PLENTY OF WATER...AND A SHADY PLACE TO REST.

RST

The radar

The Memphis radar (KNQA), 146 km away, was scanning. The volume nearest the first event began at 01:24 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Butler

When
June 26, 7:24 PM CST
Where
Butler County, 2 mi SW of Neelyville
Reported by
Law Enforcement
Coordinates
36.550, -90.525

A funnel cloud was reported over fields in a rural area.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230783.